Alert archive / South Carolina / Freeze Warnings in 2007

Freeze Warning 4, NWS Columbia, SC

April 6, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this freeze warning at Apr 6, 2007, 4:55 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 7, 2007, 5:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 4:55 AM EDT (08:55 UTC)
In effect from
Apr 7, 2007, 5:00 AM EDT
Expired
Apr 7, 2007, 8:33 AM EDT
In force
4 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2421 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 060855
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
455 AM EDT FRI APR 6 2007

...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW
TEMPERATURES POSSIBLE...

.A DRY COLD FRONT WILL MOVE THROUGH THE AREA EARLY TONIGHT AND
BRING COLDER TEMPERATURES FOR SATURDAY AND SUNDAY. THE COLDEST
NIGHT WILL BE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH RECORD
LOW TEMPERATURES IN THE MID 20S EXPECTED. 

SCZ015-016-020>022-061700-
/O.CAN.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/
/O.UPG.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.NEW.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
455 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. SURFACE
WINDS WERE 3 TO 5 MPH OVERNIGHT AND TEMPERATURES DID NOT FALL
THROUGH THE 30S AS EXPECTED. A FEW LOCATIONS DID REPORT
TEMPERATURES IN THE MID 30S THIS MORNING BUT WIDESPREAD FREEZING
TEMPERATURES ARE NO LONGER EXPECTED. 

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE FREEZE
WATCH FOR LATE TONIGHT AND EARLY SATURDAY TO A FREEZE WARNING. 
THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.|

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE 
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-061700-
/O.CAN.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/
/O.UPG.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.NEW.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
455 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. SURFACE
WINDS WERE 3 TO 5 MPH OVERNIGHT AND TEMPERATURES DID NOT FALL
THROUGH THE 30S AS EXPECTED. A FEW LOCATIONS DID REPORT
TEMPERATURES IN THE MID 30S THIS MORNING BUT MOST LOCATIONS WERE
IN THE LOWER 40S. TEMPERATURES WILL LIKELY FALL INTO THE UPPER 30S
BEFORE SUNRISE IN MOST LOCATIONS BUT IT WILL BE TOO WARM FOR
WIDESPREAD SCATTERED FROST TO DEVELOP. 

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE FREEZE
WATCH FOR LATE TONIGHT AND EARLY SATURDAY TO A FREEZE WARNING. 
THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE 
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TTH
4 follow-up statements
000 
WWUS72 KCAE 061319
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
919 AM EDT FRI APR 6 2007

...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW
TEMPERATURES POSSIBLE...

.A DRY COLD FRONT WILL MOVE THROUGH THE AREA EARLY TONIGHT AND
BRING COLDER TEMPERATURES FOR SATURDAY AND SUNDAY. THE COLDEST
NIGHT WILL BE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH RECORD
LOW TEMPERATURES IN THE MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
062000-
/O.CON.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
919 AM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WARNING CONTINUES FOR LATE TONIGHT AND EARLY SATURDAY.
THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY 
MORNING.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH ALSO REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S
EXPECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS72 KCAE 061916
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
316 PM EDT FRI APR 6 2007

...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW
TEMPERATURES POSSIBLE...

.A DRY COLD FRONT WILL MOVE THROUGH SATURDAY...BRINGING COLDER
TEMPERATURES THROUGH THE WEEKEND. THE COLDEST TEMPERATURES WILL
OCCUR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...WITH RECORD
LOW TEMPERATURES IN THE LOWER TO MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
070900-
/O.EXT.KCAE.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.CON.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
316 PM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SATURDAY...
...FREEZE WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SATURDAY.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH ALSO REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE LOWER
TO MID 20S EXPECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS72 KCAE 070827
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
427 AM EDT SAT APR 7 2007

...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW
TEMPERATURES POSSIBLE...

.A DRY COLD FRONT WILL MOVE THROUGH EARLY THIS MORNING...BRINGING
COLD TEMPERATURES THROUGH THE WEEKEND. THE COLDEST TEMPERATURES
WILL OCCUR LATE TONIGHT AND EARLY SUNDAY MORNING...WITH RECORD
LOW TEMPERATURES IN THE MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071630-
/O.UPG.KCAE.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.NEW.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
/O.NEW.KCAE.LW.Y.0020.070407T1200Z-070407T2000Z/
/O.CON.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
427 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND
ADVISORY IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS
AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP 
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

TTH
000 
WWUS72 KCAE 071233 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
833 AM EDT SAT APR 7 2007

...FREEZING TEMPERATURES EXPECTED AGAIN SUNDAY MORNING...WITH
RECORD LOW TEMPERATURES POSSIBLE...

.A DRY COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS
MORNING...BRINGING COLD TEMPERATURES TO THE STATE. THE COLDEST
TEMPERATURES WILL OCCUR LATE TONIGHT AND EARLY SUNDAY
MORNING...WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071645-
/O.CAN.KCAE.FZ.W.0004.000000T0000Z-070407T1300Z/
/O.CON.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
/O.CON.KCAE.LW.Y.0020.000000T0000Z-070407T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
833 AM EDT SAT APR 7 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELED THE FREEZE
WARNING FOR THIS MORNING.

A FREEZE WARNING STILL REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EDT SUNDAY MORNING.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Apr 6, 4:35 AM EDT, 20 minutes earlier.

Area forecast discussion, Apr 6, 4:35 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
435 AM EDT FRI APR 6 2007

.SHORT TERM /TODAY THROUGH SUNDAY/...
SURFACE HIGH PRESSURE THIS MORNING WITH MOSTLY CLEAR SKIES. WINDS
STAYED UP A BIT TO 3-4 KT MUCH OF THE NIGHT AND AIRMASS WAS QUITE
DRY. AS A RESULT...TEMPERATURES HELD UP TO LOWER 40S LAST SEVERAL
HOURS AND DECIDED TO CANCEL BOTH THE FREEZE WARNING FOR THE
NORTHERN COUNTIES AND THE FROST ADVISORY FOR THE REMAINDER OF THE
CWA THIS MORNING. LATER THIS MORNING...A WEAK SHORT WAVE
APPROACHES FROM THE WEST IN THE UPPER FLOW BRINGING MID LEVEL
CLOUDS TO THE AREA. SKIES MAY BE MOSTLY CLOUDY LATER THIS MORNING
BUT WILL BECOME PARTLY CLOUDY THIS AFTERNOON AS THE SHORT WAVE
EXITS TO THE EAST AND TAKES THE MOISTURE WITH IT. ANOTHER CLIPPER
LIKE DRY COLD FRONT MOVES THROUGH EARLY TONIGHT BRINGING CLEARING
SKIES AND MORE COLD AIR ADVECTION TO THE AREA. EVEN THOUGH SURFACE
WINDS REMAIN UP WESTERLY 10-15 MPH...TEMPERATURES EXPECTED TO DROP
TO NEAR THE FREEZING MARK IN MANY LOCATIONS. THEREFORE...WILL
UPGRADE THE FREEZE WATCH TO A FREEZE WARNING FOR LATE TONIGHT AND
EARLY SATURDAY MORNING. COLD HIGH PRESSURE OVER THE AREA SATURDAY
GIVING A CHILLY BUT SUNNY DAY WITH HIGHS IN THE LOWER TO MID 50S.
ALSO...THE FIRE WEATHER WATCH WILL CONTINUE FOR SATURDAY AS WELL
WITH LOW RELATIVE HUMIDITIES AND BREEZY SURFACE WINDS. COLD HIGH
PRESSURE SETTLES OVER THE AREA SATURDAY NIGHT AND EARLY SUNDAY
MORNING. RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED FOR
SUNRISE SERVICES ON SUNDAY. THE FREEZE WATCH FOR THEN IS STILL IN
EFFECT. SUNDAY REMAINS COOL BUT NOT AS COOL AS SATURDAY WITH HIGHS
IN THE MID TO UPPER 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO SIGNIFICANT CHANGES TO EXTENDED PERIOD. STRONG UPPER TROUGH
BEGINS TO WEAKEN AS UPPER FLOW STRAIGHTENS SOUTH SUNDAY NIGHT
THROUGH TUESDAY. DRY WEATHER WITH WARMING TREND. HIGHS IN THE 60S
MONDAY AND TUESDAY WITH SOME 70 DEGREE READINGS BY TUESDAY AS
WELL. A STRONGER SHORT WAVE APPROACHES WEDNESDAY BRINGING MOISTURE
AND A CHANCE OF SHOWERS AND THUNDERSTORMS. SYSTEM MOVES EAST THURSDAY
AND IT IS DRY AGAIN. WARMER THOUGH WITH HIGH TEMPERATURES IN THE
UPPER 60S TO LOWER 70S BY LATE IN THE EXTENDED PERIOD.

&&

.AVIATION /06Z-06Z/...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. HIGH PRESSURE
WILL MOVE SLOWLY SOUTHEASTWARD FROM CANADA OVER THE NEXT FEW DAYS.
WINDS WILL BE FROM THE N THIS MORNING BECOMING MORE W BY AFTERNOON.
SPEEDS WILL REMAIN BETWEEN 5 AND 10 KTS THROUGH THE PERIOD. THIN
LAYER OF SCT/BKN CIRRUS THIS MORNING THROUGH MIDDAY TODAY. SCT MID
LAYER CLOUDS ASSOCIATED WITH UPPER LEVEL DISTURBANCE LATE TODAY
AND OVERNIGHT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR SCZ015-016-018-020>022-025>031-035>038-041.

     FREEZE WARNING FROM 5 AM TO 9 AM EDT SATURDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.

GA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR GAZ040-063>065-077.

     FREEZE WARNING FROM 5 AM TO 9 AM EDT SATURDAY FOR GAZ040-
     063>065-077.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR GAZ040-063>065-077.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...77
Hazardous weather outlook, Apr 5, 3:35 PM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
335 PM EDT THU APR 5 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061935-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
335 PM EDT THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
TONIGHT A FREEZE WARNING IS IN EFFECT FOR THE NORTHERN MIDLANDS...MARGINAL
FREEZE EXPECTED. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S. A FROST ADVISORY
IS IN EFFECT FOR THE CENTRAL AND SOUTHERN MIDLANDS ALONG WITH THE CENTRAL
SAVANNAH RIVER AREA...HOWEVER WIND MAY LIMIT WIDESPREAD FROST.
TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZE WATCH ISSUED FOR SATURDAY AND SUNDAY MORNINGS.

MARGINAL FREEZE EXPECTED SATURDAY MORNING ACROSS THE ENTIRE AREA.
WIDESPREAD FREEZE EXPECTED SUNDAY AND MONDAY MORNING.
KILLING FREEZE EXPECTED SUNDAY MORNING. TEMPERATURES
WILL FALL INTO THE MIDDLE TO UPPER 20S SUNDAY MORNING...AROUND 30
DEGREES MONDAY. FROST SHOULD BE LIMITED SATURDAY MORNING DUE TO
WINDS STAY UP DURING THE NIGHT...BUT WILL DEVELOP SUNDAY AND MONDAY.

FIRE WEATHER...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY
AFTERNOON DUE TO INCREASE FIRE DANGER. FUEL MOISTURE LOW...RELATIVE
HUMIDITY AT CRITICAL LEVEL...15 % AND GUSTY WINDS IN THE
AFTERNOON POSSIBLE...GUSTS TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:16 PM EDTRed Flag WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more29 hr

Nearby

Freeze Warnings in South Carolina, 2007Freeze Warnings in Georgia, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.